MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SUPPORT ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SUPPORT ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Catalog Number SSUP215STR
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is 2 of 2 reports.
 
Event or Problem Description
It was reported that a piece of the subject guidewire broke off during the thrombectomy.No clinical consequences were reported to the patient due to this event.No additional information available.
 
Additional Manufacturer Narrative
D4 expiration date - added.D9 product available to stryker/ returned to manufacturer on ¿updated.H3 device evaluated by mfg ¿ updated.H4 manufacturing date ¿ added.There are controls in the manufacturing process to ensure the product met specifications upon release.The subject guidewire was returned in 2 fragments (approximately 6cm and 209cm).The distal tip of the subject guidewire had been shaped.A slight kink/bend was noted approximately 4cm from the distal end.The nitinol tubing on the subject guidewire distal end was noted to be broken/fractured approximately 6cm from the distal end.While the core wire and platinum coil were not visible, the core wire was observed through the distal tip dome.The nitinol tubing on the subject guidewire proximal end was noted to be broken/fractured approximately 209cm from the proximal end with the core wire broken and protruding approximately 0.2cm from the broken surface of the nitinol tubing.The surface of the core wire was rough.The functional testing could not be performed due to the condition of the returned subject guidewire device.The reported complaint was confirmed based on analysis.The subject guidewire device failed to meet specification when received for complaint investigation based on the analyzed anomaly noted to the subject guidewire device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated the dispenser hoop was flushed and there was no resistance encountered removing the subject guidewire from the dispenser hoop.No introducer sheath was used, as they typically use standard click valves.The first guidewire was shaped approximately 45 degrees, the second subject guidewire approximately 90 degrees.The wires were rotated as usual in any intervention (approximately 2-3 times).No excessive force was applied.The wires were both torn off during the examination in the patient.The patient was not harmed.The tips of the two affected micro wires detached.Both micro wires detached inside the human body, specifically in the same patient during the same intervention.The tips of the micro wires detached without the application of excessive force or any similar action.The physician believes there was no adhesive between the soft tip and the subject guidewire.The distal tip of the subject guidewire was broken.The breakage occurred inside the patient, and the subject guidewire was removed without any clinical consequences.The medical procedure the subject guidewire device was used for was thrombectomy.The anatomical location where the issue occurred was the distal right internal carotid artery and right anterior cerebral artery.New guidewires were used to complete the procedure, after the issue with the two wires, for the first guidewire: microcatheter (excelsior sl 10), the second subject guidewire: aspiration catheter (without microcatheter) 3max by penumbra.There was no allegation against the microcatheter.The subject guidewire was returned in 2 fragments (approximately 6cm and 209cm).The distal tip of the subject guidewire had been shaped.A slight kink/bend was noted approximately 4cm from the distal end.The nitinol tubing on the subject guidewire distal end was noted to be broken/fractured approximately 6cm from the distal end.The core wire and platinum coil were not visible inside the nitinol tubing.The core wire distal end was observed through the distal tip dome.The nitinol tubing on the guidewire proximal end was noted to be broken/fractured approximately 209cm from the proximal end with the core wire broken and protruding 0.2cm from the broken surface of the nitinol tubing.The surface of the core wire was rough.The damage to the returned subject guidewire indicates the device encountered a significant force during use to have caused this damage.An assignable cause of procedural factors will be assigned to the as reported and as analyzed ¿guidewire distal tip broken/fractured during use¿ in addition to the as analyzed ¿guidewire distal end/tip kinked/bent¿ as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.This is 2 of 2 reports.
 
Event or Problem Description

Brand Name
SYNCHRO SELECT-14 SUPPORT ST 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20442237
Report Number3012931345-2024-00183
Device Sequence Number15539453
Product Code MOF
UDI-Device Identifier07613327508611
UDI-Public(01)07613327508611(17)270508(10)0000661131
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSSUP215STR
Device Lot Number0000661131
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/01/2024
Supplement Date Received by Manufacturer12/10/2024
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown